# SDR SA07028

- Difficulty date: April 18, 2007
- Submitted: April 20, 2007
- Operation: Air carrier
- Aircraft: N179UW
- Make and model: Airbus A321-211
- Aircraft serial: 1521
- Engine: Ge CFM56*
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Hmu
- Part number: 8061532
- Condition: Leaking
- Location: Zone 400
- Part time: 18,256 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: E, K
- Precautionary procedure: O

## Discrepancy

DTW FLT 902 EN ROUTE CLT TO DTW, DURING DESCENT, BELOW FL 290, ENGINE 1 BEGAN TO RUMBLE AND VIBRATE.  THE AUTOTHROTTLE WAS DISCONNECTED AND THE NUMBER 1 ENGINE WAS BROUGHT BACK IDLE AND THE VIBRATIONS STOPPED.  AT 7,000 FEET AND 210 KNOTS, THE AUTOTHROTTLES WERE RE-ENGAGED AND ALL OPERATIONS WERE NORMAL.  AFTER LANDING AND ARRIVAL AT THE GATE, THE GROUND CREW NOTICED A TRAIL OF FUEL THAT FOLLOWED THE NUMBER ENGINE, ENDING IN A PUDDLE UNDERNEATH IT.  ALSO, A 1,000 POUND DIFFERENCE IN FUEL BURN BETWEEN THE LEFT AND RIGHT FUEL TANKS WAS NOTED.  MAINTENANCE FOUND THE NUMBER 1 ENGINE HMU LEAKING.  THE HMU WAS CHANGED WITH THE ENGINE.  THE ENGINE WAS CHANGED DUE TO OTHER PERFORMANCE ISSUES NOT RELATED TO THE FUEL LEA
